March  2020, 9(1): 131-151. doi: 10.3934/eect.2020019

Optimization of the blood pressure with the control in coefficients

Simion Stoilow Institute of Mathematics of the Romanian Academy, Research Unit 6, P.O. Box 1-764, 014700 Bucharest, Romania

Received  October 2018 Revised  August 2019 Published  October 2019

This article is devoted to the study of a distributed control problem, with the control in coefficients, inspired by a disease that can lead to serious health problems: high blood pressure. We are concerned with the determination of a viscosity function that realizes an optimal blood pressure configuration. Using the mathematical model for viscous fluid-elastic structure interaction problems, we present existence, uniqueness, regularity results and estimates for the three unknown functions of the problem: velocity and pressure of the fluid and displacement of the elastic medium. The weak regularity of the state provided by the variational approach of the problem as well as the choice of the control variable induce some difficulties in the proof of the existence of an optimal control. The choice of the cost functional leads to an adjoint system which is not a divergence free one. For analyzing it, we propose a method based on the construction of several functions with suitable properties. Finally, we establish the necessary conditions of optimality.

Citation: Ruxandra Stavre. Optimization of the blood pressure with the control in coefficients. Evolution Equations & Control Theory, 2020, 9 (1) : 131-151. doi: 10.3934/eect.2020019
References:
[1]

P. Blanchard and E. Brüning, Mathematical Methods in Physics: Distributions, Hilbert Space Operators and Variational Methods, Progress in Mathematical Physics, 26. Birkhäuser Boston, Inc., Boston, MA, 2003.  Google Scholar

[2]

H. Brezis, Analyse Fonctionnelle, Théorie et Applications, Collection Mathématiques Appliquées pour la Maétrise, Masson, Paris, 1983.  Google Scholar

[3]

E. Casas, Optimal control in coefficients of elliptic equations with state constraints, Appl. Math. Optim., 26 (1992), 21-37.  doi: 10.1007/BF01218394.  Google Scholar

[4]

I. CiupercaM. El Alaoui Talibi and M. Jai, On the optimal control of coefficients in elliptic problems. Application to the optimization of the head slider, ESAIM: Control, Optim. Calc. Var., 11 (2005), 102-121.  doi: 10.1051/cocv:2004029.  Google Scholar

[5]

G. FragnelliG. MarinoschiR. M. Mininni and S. Romanelli, Identification of a diffusion coefficient in strongly degenerate parabolic equations with interior degeneracy, J. Evol. Equ., 15 (2015), 27-51.  doi: 10.1007/s00028-014-0247-1.  Google Scholar

[6]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations. Vol. I. Linearized Steady Problems, Springer Tracts in Natural Philosophy, 38. Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-5364-8.  Google Scholar

[7]

P. I. Kogut and G. Leugering, Optimal $L^1$-Control in Coefficients for Dirichlet Elliptic Problems: $H$-Optimal Solutions, Z. Anal. Anwend., 31 (2012), 31-53.  doi: 10.4171/ZAA/1447.  Google Scholar

[8]

J.-L. Lions, Contrôle Optimal de Systèmes Gouvernés par des Équations aux Dérivées Partielles, Avant Propos de P. Lelong Dunod, Paris, Gauthier-Villars, Paris, 1968.  Google Scholar

[9]

I. Malakhova-ZiablovaG. Panasenko and R. Stavre, Asymptotic analysis of a thin rigid stratified elastic plate-viscous fluid interaction problem, Appl. Anal., 95 (2016), 1467-1506.  doi: 10.1080/00036811.2015.1132311.  Google Scholar

[10]

G. P. Panasenko and R. Stavre, Asymptotic analysis of a viscous fluid-thin plate interaction: Periodic flow, Math. Models Methods Appl. Sci., 24 (2014), 1781-1822.  doi: 10.1142/S0218202514500079.  Google Scholar

[11]

J. Sokolowski, Optimal control in coefficients for weak variational problems in Hilbert space, Appl. Math. Optim., 7 (1981), 283-293.  doi: 10.1007/BF01442121.  Google Scholar

[12]

R. Stavre, The control of the pressure for a micropolar fluid, Z. angew. Math. Phys. (ZAMP), 53 (2002), 912-922.  doi: 10.1007/PL00012619.  Google Scholar

[13]

R. Stavre, Optimization of the blood flow in venous insufficiency, Annals Univ. Bucharest, 5 (2014), 383-402.   Google Scholar

[14]

R. Stavre, A boundary control problem for the blood flow in venous insufficiency. The general case, Nonlinear Anal. Real World Appl., 29 (2016), 98-116.  doi: 10.1016/j.nonrwa.2015.11.003.  Google Scholar

[15]

R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis, AMS Chelsea Publishing, Providence, Rhode Island, 2001. doi: 10.1090/chel/343.  Google Scholar

show all references

References:
[1]

P. Blanchard and E. Brüning, Mathematical Methods in Physics: Distributions, Hilbert Space Operators and Variational Methods, Progress in Mathematical Physics, 26. Birkhäuser Boston, Inc., Boston, MA, 2003.  Google Scholar

[2]

H. Brezis, Analyse Fonctionnelle, Théorie et Applications, Collection Mathématiques Appliquées pour la Maétrise, Masson, Paris, 1983.  Google Scholar

[3]

E. Casas, Optimal control in coefficients of elliptic equations with state constraints, Appl. Math. Optim., 26 (1992), 21-37.  doi: 10.1007/BF01218394.  Google Scholar

[4]

I. CiupercaM. El Alaoui Talibi and M. Jai, On the optimal control of coefficients in elliptic problems. Application to the optimization of the head slider, ESAIM: Control, Optim. Calc. Var., 11 (2005), 102-121.  doi: 10.1051/cocv:2004029.  Google Scholar

[5]

G. FragnelliG. MarinoschiR. M. Mininni and S. Romanelli, Identification of a diffusion coefficient in strongly degenerate parabolic equations with interior degeneracy, J. Evol. Equ., 15 (2015), 27-51.  doi: 10.1007/s00028-014-0247-1.  Google Scholar

[6]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations. Vol. I. Linearized Steady Problems, Springer Tracts in Natural Philosophy, 38. Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-5364-8.  Google Scholar

[7]

P. I. Kogut and G. Leugering, Optimal $L^1$-Control in Coefficients for Dirichlet Elliptic Problems: $H$-Optimal Solutions, Z. Anal. Anwend., 31 (2012), 31-53.  doi: 10.4171/ZAA/1447.  Google Scholar

[8]

J.-L. Lions, Contrôle Optimal de Systèmes Gouvernés par des Équations aux Dérivées Partielles, Avant Propos de P. Lelong Dunod, Paris, Gauthier-Villars, Paris, 1968.  Google Scholar

[9]

I. Malakhova-ZiablovaG. Panasenko and R. Stavre, Asymptotic analysis of a thin rigid stratified elastic plate-viscous fluid interaction problem, Appl. Anal., 95 (2016), 1467-1506.  doi: 10.1080/00036811.2015.1132311.  Google Scholar

[10]

G. P. Panasenko and R. Stavre, Asymptotic analysis of a viscous fluid-thin plate interaction: Periodic flow, Math. Models Methods Appl. Sci., 24 (2014), 1781-1822.  doi: 10.1142/S0218202514500079.  Google Scholar

[11]

J. Sokolowski, Optimal control in coefficients for weak variational problems in Hilbert space, Appl. Math. Optim., 7 (1981), 283-293.  doi: 10.1007/BF01442121.  Google Scholar

[12]

R. Stavre, The control of the pressure for a micropolar fluid, Z. angew. Math. Phys. (ZAMP), 53 (2002), 912-922.  doi: 10.1007/PL00012619.  Google Scholar

[13]

R. Stavre, Optimization of the blood flow in venous insufficiency, Annals Univ. Bucharest, 5 (2014), 383-402.   Google Scholar

[14]

R. Stavre, A boundary control problem for the blood flow in venous insufficiency. The general case, Nonlinear Anal. Real World Appl., 29 (2016), 98-116.  doi: 10.1016/j.nonrwa.2015.11.003.  Google Scholar

[15]

R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis, AMS Chelsea Publishing, Providence, Rhode Island, 2001. doi: 10.1090/chel/343.  Google Scholar

[1]

Oualid Kafi, Nader El Khatib, Jorge Tiago, Adélia Sequeira. Numerical simulations of a 3D fluid-structure interaction model for blood flow in an atherosclerotic artery. Mathematical Biosciences & Engineering, 2017, 14 (1) : 179-193. doi: 10.3934/mbe.2017012

[2]

Qiang Du, M. D. Gunzburger, L. S. Hou, J. Lee. Analysis of a linear fluid-structure interaction problem. Discrete & Continuous Dynamical Systems - A, 2003, 9 (3) : 633-650. doi: 10.3934/dcds.2003.9.633

[3]

Grégoire Allaire, Alessandro Ferriero. Homogenization and long time asymptotic of a fluid-structure interaction problem. Discrete & Continuous Dynamical Systems - B, 2008, 9 (2) : 199-220. doi: 10.3934/dcdsb.2008.9.199

[4]

Serge Nicaise, Cristina Pignotti. Asymptotic analysis of a simple model of fluid-structure interaction. Networks & Heterogeneous Media, 2008, 3 (4) : 787-813. doi: 10.3934/nhm.2008.3.787

[5]

Igor Kukavica, Amjad Tuffaha. Solutions to a fluid-structure interaction free boundary problem. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1355-1389. doi: 10.3934/dcds.2012.32.1355

[6]

George Avalos, Roberto Triggiani. Fluid-structure interaction with and without internal dissipation of the structure: A contrast study in stability. Evolution Equations & Control Theory, 2013, 2 (4) : 563-598. doi: 10.3934/eect.2013.2.563

[7]

Andro Mikelić, Giovanna Guidoboni, Sunčica Čanić. Fluid-structure interaction in a pre-stressed tube with thick elastic walls I: the stationary Stokes problem. Networks & Heterogeneous Media, 2007, 2 (3) : 397-423. doi: 10.3934/nhm.2007.2.397

[8]

George Avalos, Roberto Triggiani. Uniform stabilization of a coupled PDE system arising in fluid-structure interaction with boundary dissipation at the interface. Discrete & Continuous Dynamical Systems - A, 2008, 22 (4) : 817-833. doi: 10.3934/dcds.2008.22.817

[9]

Salim Meddahi, David Mora. Nonconforming mixed finite element approximation of a fluid-structure interaction spectral problem. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 269-287. doi: 10.3934/dcdss.2016.9.269

[10]

Martina Bukač, Sunčica Čanić. Longitudinal displacement in viscoelastic arteries: A novel fluid-structure interaction computational model, and experimental validation. Mathematical Biosciences & Engineering, 2013, 10 (2) : 295-318. doi: 10.3934/mbe.2013.10.295

[11]

Mehdi Badra, Takéo Takahashi. Feedback boundary stabilization of 2d fluid-structure interaction systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2315-2373. doi: 10.3934/dcds.2017102

[12]

George Avalos, Thomas J. Clark. A mixed variational formulation for the wellposedness and numerical approximation of a PDE model arising in a 3-D fluid-structure interaction. Evolution Equations & Control Theory, 2014, 3 (4) : 557-578. doi: 10.3934/eect.2014.3.557

[13]

Henry Jacobs, Joris Vankerschaver. Fluid-structure interaction in the Lagrange-Poincaré formalism: The Navier-Stokes and inviscid regimes. Journal of Geometric Mechanics, 2014, 6 (1) : 39-66. doi: 10.3934/jgm.2014.6.39

[14]

George Avalos, Roberto Triggiani. Semigroup well-posedness in the energy space of a parabolic-hyperbolic coupled Stokes-Lamé PDE system of fluid-structure interaction. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 417-447. doi: 10.3934/dcdss.2009.2.417

[15]

Thierry Horsin, Peter I. Kogut, Olivier Wilk. Optimal $L^2$-control problem in coefficients for a linear elliptic equation. II. Approximation of solutions and optimality conditions. Mathematical Control & Related Fields, 2016, 6 (4) : 595-628. doi: 10.3934/mcrf.2016017

[16]

Eugenio Aulisa, Akif Ibragimov, Emine Yasemen Kaya-Cekin. Fluid structure interaction problem with changing thickness beam and slightly compressible fluid. Discrete & Continuous Dynamical Systems - S, 2014, 7 (6) : 1133-1148. doi: 10.3934/dcdss.2014.7.1133

[17]

Shahlar F. Maharramov. Necessary optimality conditions for switching control problems. Journal of Industrial & Management Optimization, 2010, 6 (1) : 47-55. doi: 10.3934/jimo.2010.6.47

[18]

Daniele Boffi, Lucia Gastaldi. Discrete models for fluid-structure interactions: The finite element Immersed Boundary Method. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 89-107. doi: 10.3934/dcdss.2016.9.89

[19]

Emine Kaya, Eugenio Aulisa, Akif Ibragimov, Padmanabhan Seshaiyer. A stability estimate for fluid structure interaction problem with non-linear beam. Conference Publications, 2009, 2009 (Special) : 424-432. doi: 10.3934/proc.2009.2009.424

[20]

Emine Kaya, Eugenio Aulisa, Akif Ibragimov, Padmanabhan Seshaiyer. FLUID STRUCTURE INTERACTION PROBLEM WITH CHANGING THICKNESS NON-LINEAR BEAM Fluid structure interaction problem with changing thickness non-linear beam. Conference Publications, 2011, 2011 (Special) : 813-823. doi: 10.3934/proc.2011.2011.813

2018 Impact Factor: 1.048

Article outline

[Back to Top]